MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an acl, a biosure regenesorb screw broke while being inserted.The broken piece was successfully retrieved from the patient with the help of grasper.The surgical site was prepared with a golden owl and it was cleared.Surgery resumed after a non-significant delay of less than 30 minutes, with a smith and nephew back up device used in a new drilled bone hole.A void was left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on the limited information provided we are unable to conclude on factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor is fractured into two pieces.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification found that that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an inadvertent impact event that could have occurred during device transportation, rough shipping and handling, or at customer site.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 30MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18663573
Report Number1219602-2024-00237
Device Sequence Number20554135
Product Code MAI
UDI-Device Identifier00885554036817
UDI-Public00885554036817
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Catalogue Number72204405
Device Lot Number51114539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/19/2024
10/08/2025
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/20/2024
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown